MAUDE Adverse Event Report: ZIMMER BIOMET, INC. EPOLY 32MM RLC LNR +5 SZ22; PROSTHESIS, HIP

ZIMMER BIOMET, INC. EPOLY 32MM RLC LNR +5 SZ22; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Positioning Failure (1158); Difficult to Insert (1316); Off-Label Use (1494)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 03/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).(b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient had an initial hip replacement on an unknown date.The patient was then revised for unknown reasons and the liner was replaced.During the procedure, the first liner did not fit into the shell.The surgery was finished with backup liner.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Updated: b4, b5, d11, g4, h2.D11: 110010243 g7 osseoti 3 hole shell 6561847.010000998 g7 screw 6.5mm x 25mm 6489256.010000998 g7 screw 6.5mm x 25mm 6519889.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
Not reportable: upon investigation, it has been determined that the device was used in an off label manner.Event is no longer considered reportable, and initial report should be voided.
 
Additional Manufacturer Narrative
(b)(4) this follow-up report is being submitted to relay additional/corrected information.Updated: b4, b5, g4, h2, h3, h6 reported event was confirmed by visual examination of returned device.Device history record (dhr) was reviewed and no discrepancies were found.The root cause of the reported issue is attributed to off label use of items ep-155232 and 110010243.One epoly 32mm rlc lnr +5 sz22 was returned and evaluated.Upon visual inspection there is a circular indentation and a scratch visible on the outside radius on the device.The scallops also have visible damage.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Not reportable: upon investigation, it has been determined that the device was used in an off label manner.Event is no longer considered reportable, and initial report should be voided.

Brand Name
EPOLY 32MM RLC LNR +5 SZ22
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9996301
Report Number0001825034-2020-01743
Device Sequence Number11721497
Product Code OIY
UDI-Device Identifier00880304451582
UDI-Public00880304451582
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K100048
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2020
Device Model NumberN/A
Device Catalogue NumberEP-155232
Device Lot Number435460
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/08/2020
Supplement Date Received by Manufacturer06/01/2020
07/20/2020
Initial Report FDA Received Date04/24/2020
Supplement Report FDA Received Date06/03/2020
07/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10; UNKNOWN CUP, UNKNOWN ITEM AND UNKNOWN LOT; UNKNOWN CUP, UNKNOWN ITEM AND UNKNOWN LOT